Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 156, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Oct 4, 2006, 2:51 AM CDT for Dodge County, Minnesota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2006, 2:51 AM CDT (07:51 UTC)
- Expired
- Oct 4, 2006, 3:30 AM CDT
- In force
- 39 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Dodge County, MN
The radar
The Minneapolis radar (KMPX), 107 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 530 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 23.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 7:35 PM CDT, 7 hours 16 minutes earlier.
Area forecast discussion, Oct 3, 7:35 PM CDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 735 PM CDT TUE OCT 3 2006 .UPDATE...LAPS AND TAMDAR CIN VALUES HAVE CONTINUED TO HOLD AT 100 J/KG OR ABOVE ACROSS THE ENTIRE FORECAST AREA THIS EVENING. THUS...TORNADO THREAT HAS BEEN DIMINISHING. EVEN SO...MAIN SEVERE WEATHER THREAT CONTINUES TO BE LARGE HAIL AND DAMAGING WINDS...ESPECIALLY ACROSS PARTS OF NORTH CENTRAL AND CENTRAL WISCONSIN. LATEST RUC INDICATED HIGH CIN VALUES OF 100 J/KG OR ABOVE SHOULD CONTINUE TO SUPPORT A CONTINUNING DECREASE IN TORNADO THREAT AS BOUNDARY LAYER STABILIZES AND COOLS THIS EVENING. WILL CONTINUE TO MONITOR SEVERE WEATHER THREAT. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && THOMPSON
Hazardous weather outlook, Oct 3, 10:40 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1040 PM CDT TUE OCT 3 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-041100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1040 PM CDT TUE OCT 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT A WARM FRONT EXTENDED ACROSS SOUTHWEST WISCONSIN AND ALONG THE MINNESOTA IOWA BORDER TO A LOW PRESSURE SYSTEM OVER NORTH CENTRAL IOWA. A COLD FRONT EXTENDED FROM THE LOW INTO EASTERN NEBRASKA. THIS SYSTEM IS EXPECTED TO CONTINUE ADVANCING EASTWARD TONIGHT... TRIGGERING THUNDERSTORMS. WHILE SEVERE WEATHER REMAINS A THREAT ACROSS THE AREA INTO THE EARLY MORNING HOURS...THE TORNADO THREAT HAD DIMINISHED CONSIDERABLY. THE PRIMARY THREAT WILL BE LARGE HAIL AND LOCALLY HEAVY RAIN...AND TO A LESSER EXTENT DAMAGING WINDS. THE MAIN SEVERE WEATHER THREAT TIME WILL BE UNTIL MIDNIGHT IN MUCH OF SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN. IN PARTS OF CENTRAL AND NORTH CENTRAL WISCONSIN...THE PRIMARY THREAT TIME SHOULD CONTINUE INTO EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLOW MOVING COLD FRONT WILL PROVIDE THE NEXT CHANCE OF THUNDERSTORMS FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT...AS IT MOVES SLOWLY SOUTHEAST THROUGH THE REGION. AT THIS TIME...IT IS TOO EARLY TO DISCERN WHETHER ANY OF THESE THUNDERSTORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION SHOULD NOT BE NECESSARY DURING THE OVERNIGHT HOURS...SINCE THE PRIMARY THREAT HAS BECOME LARGE HAIL. HOWEVER...ANY REPORTABLE CONDITIONS OF HAIL SIZE OR WIND SPEEDS ASSOCIATED WITH THUNDERSTORMS WOULD BE APPRECIATED DURING THE OVERNIGHT HOURS. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. THOMPSON
In the hours before
Local storm report, Oct 3, 8:57 PM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
857 PM CDT TUE OCT 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM HAIL 4 SE OSSEO 44.54N 91.16W
10/03/2006 E1.00 INCH JACKSON WI TRAINED SPOTTER
QUARTER SIZED HAIL.
0854 PM HAIL OSSEO 44.58N 91.22W
10/03/2006 E0.75 INCH TREMPEALEAU WI TRAINED SPOTTER
&&
SHEALocal storm report, Oct 3, 9:13 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
913 PM CDT TUE OCT 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM HAIL ALMA CENTER 44.44N 90.91W
10/03/2006 E1.00 INCH JACKSON WI FIRE DEPT/RESCUE
QUARTER SIZED HAIL.
&&
SHEALocal storm report, Oct 3, 9:15 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
915 PM CDT TUE OCT 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL NORTHFIELD 44.47N 91.10W
10/03/2006 E2.50 INCH JACKSON WI PUBLIC
&&
SHEALocal storm report, Oct 3, 9:20 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
920 PM CDT TUE OCT 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL ALMA CENTER 44.44N 90.91W
10/03/2006 E1.75 INCH JACKSON WI AMATEUR RADIO
0919 PM HAIL MERRILLAN 44.45N 90.84W
10/03/2006 E0.25 INCH JACKSON WI PUBLIC
&&
SHEALocal storm report, Oct 3, 10:18 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
1018 PM CDT TUE OCT 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HAIL ELEVA 44.58N 91.47W
10/03/2006 E1.00 INCH TREMPEALEAU WI LAW ENFORCEMENT
QUARTER SIZED HAIL REPORTED BY SHERIFF DEPARTMENT...ALONG
WITH WIND GUSTS TO 40 MPH.
0854 PM HAIL OSSEO 44.58N 91.22W
10/03/2006 E0.75 INCH TREMPEALEAU WI TRAINED SPOTTER
0856 PM HAIL 4 SE OSSEO 44.54N 91.16W
10/03/2006 E1.00 INCH JACKSON WI TRAINED SPOTTER
QUARTER SIZED HAIL.
0910 PM HAIL NORTHFIELD 44.47N 91.10W
10/03/2006 E2.50 INCH JACKSON WI PUBLIC
0913 PM HAIL ALMA CENTER 44.44N 90.91W
10/03/2006 E1.00 INCH JACKSON WI FIRE DEPT/RESCUE
QUARTER SIZED HAIL.
0918 PM HAIL ALMA CENTER 44.44N 90.91W
10/03/2006 E1.75 INCH JACKSON WI AMATEUR RADIO
0919 PM HAIL MERRILLAN 44.45N 90.84W
10/03/2006 E0.25 INCH JACKSON WI PUBLIC
&&
SHEALocal storm report, Oct 3, 10:21 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1021 PM CDT TUE OCT 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM HAIL MERRILLAN 44.45N 90.84W
10/03/2006 E0.75 INCH JACKSON WI TRAINED SPOTTER
PENNY SIZED HAIL.
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 8:11 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Trempealeau | 79 min |
| Oct 3, 9:27 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 33 min |
| Oct 4, 4:02 AM CDT | Severe Thunderstorm Warning | ARX | Vernon | 17 min |
| Oct 4, 4:22 AM CDT | Severe Thunderstorm Warning | ARX | Richland | 23 min |
| Oct 4, 4:44 AM CDT | Severe Thunderstorm Warning | ARX | Richland | 24 min |
| Oct 4, 5:15 AM CDT | Severe Thunderstorm Warning | ARX | Crawford | 16 min |
| Oct 4, 5:52 AM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant | 23 min |
| Oct 4, 3:14 AM CDT | Severe Thunderstorm Warning | ARX | Mitchell | 61 min |
| Oct 4, 3:56 AM CDT | Severe Thunderstorm Warning | ARX | Howard | 49 min |
| Oct 4, 4:19 AM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Winneshiek | 41 min |
| Oct 4, 5:03 AM CDT | Severe Thunderstorm Warning | ARX | Allamakee, Winneshiek | 42 min |
| Oct 4, 3:25 AM CDT | Severe Thunderstorm Warning | ARX | Olmsted | 50 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.